Alert archive / Montana / Red Flag Warnings in 2012

Red Flag Warning 23, NWS Glasgow, MT

August 28, 201212 counties in Montana

NWS Glasgow, MT issued this red flag warning at Aug 28, 2012, 3:25 AM MDT for 12 counties in Montana. It took effect at Aug 28, 2012, 12:00 PM MDT. It was in force for 34 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 28, 2012, 3:25 AM MDT (09:25 UTC)
In effect from
Aug 28, 2012, 12:00 PM MDT
Expired
Aug 29, 2012, 10:07 PM MDT
In force
34 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2012-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2012-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
105 J/kg
Mixed-layer CIN
-304 J/kg
Mixed-layer LCL
2603 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

524 
WWUS85 KGGW 280925
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
325 AM MDT TUE AUG 28 2012

.FIRE WEATHER CONCERNS CONTINUE WITH VERY HOT AND DRY CONDITIONS
EXPECTED. WINDS WILL INCREASE ON WEDNESDAY WITH THE PASSAGE OF A DRY
COLD FRONT IN THE MORNING.

MTZ120-122-134>137-282200-
/O.UPG.KGGW.FW.A.0018.120828T1800Z-120830T0600Z/
/O.NEW.KGGW.FW.W.0023.120828T1800Z-120830T0600Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
325 AM MDT TUE AUG 28 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT
WEDNESDAY NIGHT FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 120...122...134...135...136 AND 137...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TODAY TO MIDNIGHT MDT WEDNESDAY NIGHT. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 
  136 AND 137.

* WINDS...SOUTH TO SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 20 MPH
  THIS AFTERNOON AND EVENING. WINDS WILL TURN BACK SOUTHEAST
  OVERNIGHT...THEN WEST AND INCREASE TO 15 TO 30 MPH WEDNESDAY
  AFTERNOON AND NIGHT.

* RELATIVE HUMIDITY...9 TO 19 PERCENT TODAY AND AS LOW AS 8
  PERCENT WEDNESDAY.

* IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITY...GUSTY
  WINDS... VERY DRY FUELS WILL CREATE THE POTENTIAL FOR EXPLOSIVE
  FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
4 follow-up statements
257 
WWUS85 KGGW 282101
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
301 PM MDT TUE AUG 28 2012

.FIRE WEATHER CONCERNS CONTINUE WITH VERY HOT AND DRY CONDITIONS
EXPECTED. POOR HUMIDITY RECOVERIES ARE EXPECTED TONIGHT ESPECIALLY
ON RIDGETOPS IN ZONES 135 AND 136. WINDS WILL INCREASE ON
WEDNESDAY WITH THE PASSAGE OF A DRY COLD FRONT IN THE MORNING.

MTZ120-122-134>137-291100-
/O.CON.KGGW.FW.W.0023.000000T0000Z-120830T0600Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
301 PM MDT TUE AUG 28 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
WEDNESDAY NIGHT FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 120...122...134...135...136 AND 137...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT WEDNESDAY
NIGHT. 

* AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 
  136 AND 137. 

* WINDS...SOUTH TO SOUTHEAST 10 TO 15 MPH TONIGHT...THEN WEST AND
  INCREASE TO 15 TO 30 MPH WEDNESDAY AFTERNOON AND EVENING. WINDS
  ARE EXPECTED TO DIMINISH TO LESS THAN 10 MPH BY LATE WEDNESDAY
  NIGHT.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT WEDNESDAY AFTERNOON.

* IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITY...GUSTY 
  WINDS... VERY DRY FUELS WILL CREATE THE POTENTIAL FOR 
  EXPLOSIVE FIRE GROWTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
928 
WWUS85 KGGW 290930
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
330 AM MDT WED AUG 29 2012

.FIRE WEATHER CONCERNS CONTINUE TODAY WITH A STRONG BUT DRY COLD
FRONTAL PASSAGE. AFTER POOR HUMIDITY RECOVERIES OVERNIGHT ESPECIALLY
ON RIDGE TOPS IN ZONES 135 AND 136...LOW HUMIDITY IS AGAIN
EXPECTED. WINDS WILL TURN WEST AND INCREASE THIS MORNING WITH THE
PASSAGE OF THE COLD FRONT.

MTZ120-122-134>137-292200-
/O.CON.KGGW.FW.W.0023.000000T0000Z-120830T0600Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
330 AM MDT WED AUG 29 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120...
122...134...135...136 AND 137...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 
  136 AND 137. 

* WINDS...WEST 10 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITY...GUSTY
  WINDS...AND VERY DRY FUELS WILL CREATE THE POTENTIAL FOR
  EXPLOSIVE FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
865 
WWUS85 KGGW 292058
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
258 PM MDT WED AUG 29 2012

.FIRE WEATHER CONCERNS CONTINUE TODAY WITH A STRONG BUT DRY COLD
FRONTAL PASSAGE. AFTER POOR HUMIDITY RECOVERIES OVERNIGHT
ESPECIALLY ON RIDGE TOPS IN ZONES 135 AND 136...LOW HUMIDITY AND
GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING.

MTZ120-122-134>137-300500-
/O.CON.KGGW.FW.W.0023.000000T0000Z-120830T0600Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
258 PM MDT WED AUG 29 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT
FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 120...
122...134...135...136 AND 137...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* AFFECTED AREA...FIRE WEATHER ZONES 120...122...134...135... 
  136 AND 137. 

* WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITY...GUSTY 
  WINDS...AND VERY DRY FUELS WILL CREATE THE POTENTIAL FOR 
  EXPLOSIVE FIRE GROWTH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE
AREAS OF THIS RED FLAG WARNING.

&&

$$

HTTP://WEATHER.GOV/GLASGOW
907 
WWUS85 KGGW 300407
RFWGGW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
1007 PM MDT WED AUG 29 2012

MTZ120-122-134>137-300515-
/O.CAN.KGGW.FW.W.0023.000000T0000Z-120830T0600Z/
FORT PECK RESERVATION-DANIELS-ROOSEVELT-SHERIDAN-DAWSON-MCCONE-
PRAIRIE-RICHLAND-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY-
LITTLE ROCKIES-
LOWER MISSOURI RIVER BREAKS INCLUDING CHARLES M. RUSSELL REFUGE-
SOUTHERN PETROLEUM-SOUTHERN GARFIELD-
1007 PM MDT WED AUG 29 2012

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 120...122...134...135...136 AND
137...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE RED
FLAG WARNING. 

TEMPERATURES HAVE COOLED AND RELATIVE HUMIDITY VALUES HAVE
RECOVERED SUFFICIENTLY AND WINDS HAVE LIGHTENED ENOUGH TO CANCEL
THE RED FLAG WARNING EARLY.

$$

HTTP://WEATHER.GOV/GLASGOW

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this red flag warning went out at Aug 27, 9:06 PM MDT, 6 hours 19 minutes earlier.

Area forecast discussion, Aug 27, 9:06 PM MDT, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
906 PM MDT MON AUG 27 2012

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY...
UPDATE...GOING FORECAST IN OVERALL GOOD SHAPE. CONVECTION NEVER
DID DEVELOP ACROSS THE EAST THIS EVENING...AND WITH THE POTENTIAL
MOVING INTO CENTRAL NORTH DAKOTA...REMOVED POPS AND THUNDERSTORMS
FROM THE FORECAST THERE. CONVECTION ACROSS CENTRAL MONTANA
CONTINUES TO TRACK TO THE NORTH AND EAST SO EXPANDED THUNDERSTORM
COVERAGE A BIT THERE OVERNIGHT. TEMPERATURES LOOK ON TRACK WITH
THERMAL BELTING PRESENT ON THE MORE EXPOSED RIDGES OF THE LITTLE
ROCKIES AND THE LOWER MISSOURI BREAKS. GILCHRIST

PREVIOUS DISCUSSION...WATER VAPOR IS SHOWING AN UPPER RIDGE
CONTINUING TO BUILD OVER THE WESTERN/CENTRAL PORTION OF THE
COUNTRY WHILE MONSOONAL MOISTURE HAS BEEN MOVING INTO THE DAKOTAS.

AT THE SURFACE...A LEE-SIDE TROUGH OVER CENTRAL MONTANA HAS LEAD
TO SOUTHEAST WINDS OVER NORTHEAST MONTANA. THESE WINDS ARE HELPING
TO PULL UP MORE HUMID AIR FROM THE CENTRAL PLAINS. SOME DEWPOINTS
IN THE EAST IN THE 50S SHOULD HOLD OVERNIGHT WHILE A PSEUDO-DRY
LINE HAS DEWPOINTS IN THE 30S AND 40S TO THE WEST OF IT IN THE
CENTRAL AND WESTERN ZONES.

THIS DRY LINE PUSHES INTO NORTH DAKOTA TUESDAY. A THUNDERSTORM OR
TWO MAY FIRE ALONG IT...BUT WINDS MAY ALSO INCREASE A BIT ALONG IT
TOO.

ON WEDNESDAY...DRIER AIR MOVES INTO THE AREA AND MIXES TO THE
SURFACE TO PRODUCE MINIMUM RELATIVE HUMIDITY IN THE SINGLE
DIGITS ACROSS ALL OF NORTHEAST MONTANA. THIS RARE OCCURRENCE WILL
CONTRIBUTE TO SIGNIFICANT RED FLAG CONDITIONS WITH THE STRONGER
WINDS LATER IN THE DAY. JAMBA

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...
UPDATE...THE CURRENT RUN OF THE MODELS CONTINUE TO KEEP VERY DRY
AIR OVER THE REGION THROUGH THE END OF THE WORK WEEK. THE LAST
FEW MODELS RUN HAVE CONSISTENTLY INDICATED THAT WEDNESDAY WILL
HAVE NEAR-RECORD OR ABOVE-RECORD HIGH TEMPERATURES WITH VERY LOW
RELATIVE HUMIDITY ACROSS NORTHEAST MONTANA. CRITICAL FIRE WEATHER
CONDITIONS WILL BE IMMINENT THROUGH LATE WEDNESDAY NIGHT...
ESPECIALLY WITH A STRONG COLD FRONT WITH STRONG ACCOMPANIED WINDS
SWEEP THROUGH THE STATE WEDNESDAY NIGHT.

THE GFS SHOWS THE POSSIBILITY OF PRECIPITATION WITH THE PASSING OF
THE NEXT SYSTEM FRIDAY NIGHT AND SATURDAY...BUT GIVEN HOW DRY THE
THE AIR-MASS WILL BE IN DURING THE FIRST HALF OF THE EXTENDED
FORECAST WAS HESITANT ON MENTIONING CHANCES FOR PRECIPITATION FOR
NEXT WEEKEND. AES

PREVIOUS DISCUSSION...
UPPER TROF SWINGING ACROSS CENTRAL CANADA WEDNESDAY NIGHT AND
THURSDAY WITH STRONG COLD FRONT PUSHING INTO NORTH DAKOTA. WINDS
EXPECTED TO REMAIN FAIRLY STRONG WEDNESDAY NIGHT WITH COLD AIR
ADVECTION AND GOOD PRESSURE RISES TO PULL 40KT 850MB WINDS DOWN
TOWARD THE SURFACE. COOL HIGH PRESSURE WILL SPREAD ACROSS THE
REGION ON THURSDAY.

MODELS IN GOOD AGREEMENT WITH THE NEXT SHORTWAVE PUSHING THROUGH
WESTERN CANADA FRIDAY WITH ANOTHER COLD FRONT PASSAGE ACROSS
EASTERN MONTANA FRIDAY NIGHT. ANOTHER INCREASE IN WINDS EXPECTED
WITH THIS FRONT ALTHOUGH NOT AS STRONG AS THE MIDWEEK SYSTEM.

RIDGE REBOUNDS OVER THE STATE FOR EARLY NEXT WEEK WITH UPPER LOW
DEVELOPING OFF THE NORTHERN CALIFORNIA COAST. THIS SYSTEM COULD
DRAW MOISTURE NORTHWARD FOR THE POSSIBILITY OF RAIN AFTER LABOR
DAY. EBERT

&&

.AVIATION...
VFR.

NORTHEAST MONTANA REMAINS UNDER AN UPPER RIDGE TONIGHT AND TUESDAY
WITH A FEW HIGH CLOUDS OR CLEAR SKIES. A LEE-SIDE SURFACE TROUGH
WILL MAINTAIN A LIGHT SOUTHEASTERLY BREEZE THROUGH TUESDAY.

WEDNESDAY/WEDNESDAY EVENING...AN ENERGETIC DRY COLD FRONT SWEEPS
ACROSS NORTHEAST MONTANA WHICH WILL SHIFT WIND AROUND TO THE
NORTHWEST. EXPECT LATE AFTERNOON/EVENING WIND OF 20G35KTS.

SCT

&&

.FIRE WEATHER...
...FIRE WEATHER CONCERNS WILL CONTINUE INTO THURSDAY WITH THE
BIGGEST THREAT COMING WITH A STRONG DRY COLD FRONTAL PASSAGE
WEDNESDAY AFTERNOON AND EVENING...

WITH AN UPPER RIDGE BUILDING OVER THE AREA...TEMPERATURES WILL
CONTINUE TO WARM INTO TUESDAY AND WEDNESDAY.

ON TUESDAY...TEMPS WILL BE ABOUT 20 DEGREES ABOVE NORMAL
THREATENING SEVERAL RECORD HIGHS. HUMIDITY WILL BE LOW...IN THE
TEENS AND SOME GUSTY WESTERLY WINDS MAY DEVELOP AT 10 TO 20 MPH
DURING THE AFTERNOON. A FIRE WEATHER WATCH REMAINS...BEGINNING
NOON TUESDAY.

WEDNESDAY APPEARS TO BE THE MOST CRITICAL DAY. AFTER A POOR
RECOVERY OF HUMIDITY TUESDAY NIGHT....ANOTHER ROUND OF HOT
TEMPERATURES AND VERY LOW HUMIDITY COULD COMBINE WITH WEST TO
SOUTHWEST WINDS PICKING UP BY LATE MORNING AHEAD OF A STRONG COLD
FRONT EXPECTED LATE IN THE AFTERNOON. EXPECT A WIND SHIFT TO THE
NORTH-NORTHWEST...AND AN INCREASE IN SPEEDS TO AS HIGH AS 30 TO
40 MPH BEHIND THE FRONT. THE STRONGEST WINDS LOOK TO OCCUR MAINLY
WEDNESDAY NIGHT INTO THURSDAY MORNING. RELATIVE HUMIDITY
RECOVERIES MAY BE POOR WEDNESDAY NIGHT SO CRITICAL FIRE CONDITIONS
ARE POSSIBLE THROUGH THE OVERNIGHT HOURS.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR MTZ120-122-134>137.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Aug 27, 9:00 PM MDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
900 PM MDT MON AUG 27 2012

MTZ016>027-059>062-281200-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
900 PM MDT MON AUG 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY...IS EXPECTED TO BE VERY HOT WITH HIGHS IN THE UPPER 90S
TO AROUND 100.

IN ADDITION...A FIRE WEATHER WATCH IS IN EFFECT FOR TUESDAY
AFTERNOON THAT WILL CONTINUE THROUGH WEDNESDAY EVENING. THIS
WATCH IS FOR HOT TEMPERATURES PRODUCING VERY LOW RELATIVE
HUMIDITY WITH DRY FUELS AND GUSTY WINDS. WEDNESDAY HAS THE MOST
POTENTIAL TO BE A CRITICAL DAY WHEN A STRONG COLD FRONT IS
EXPECTED LATE IN THE AFTERNOON...CAUSING A WIND SHIFT TO THE
NORTHWEST. WIND SPEEDS AS HIGH AS 30 TO 40 MPH ARE POSSIBLE BEHIND
THE FRONT. THE STRONGEST WIND MAY OCCUR WEDNESDAY NIGHT INTO
THURSDAY MORNING.

STRONG NORTHWEST WINDS OVER FORT PECK LAKE LATE WEDNESDAY WILL
LIKELY REQUIRE A LAKE WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Red Flag Warnings in Montana, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.